Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is this from her shots or is she getting sick?

My youngest DD had to get her immunizations 2 days ago and has been running a fever since. Normal for her, but last night her temp got up to 105! it took me until 4 am to get her temp down. This morning she woke up with a temp of 103 and childrens advil took care of that one, but I am expecting it to shoot back up here soon when it wears off. Do you think it is from her shots or is she getting sick?

Answer Question
 
amber1330

Asked by amber1330 at 2:19 PM on Mar. 5, 2011 in Toddlers (1-2)

Level 22 (15,025 Credits)
Answers (7)
  • I wouldn't think so but I am not sure my kids didn't ever run a fever with shots. But I would have taken her to the ER if it got that high.
    mommy5409

    Answer by mommy5409 at 2:22 PM on Mar. 5, 2011

  • I agree, I actually posted a question last night when she had the fever. I did some of the things that the other mama's recommended and it ended up working. I have been keeping an eye on it today and if her temp shoots up again, to the er I will go.
    amber1330

    Comment by amber1330 (original poster) at 2:25 PM on Mar. 5, 2011

  • Alternate children's advil and tylenol so the fever doesn't have a chance to spike. You can switch back and forth every 4 hours, so she always has medication in her system. If the shots were 2 days ago it leads me to think she's getting ill, but who knows with kids.
    ba13ygrl1987

    Answer by ba13ygrl1987 at 2:26 PM on Mar. 5, 2011

  • Also do what you feel is best, but there's nothing they can do at the ER for a fever that you can't do at home, they just give tylenol. She's likely to get more sick sitting in a waiting room then she is resting at home in her own bed. If the fever doesn't consistently stay at high temps (as in it spikes and breaks) and she's not having seizures, I'd recommend waiting till Monday to see her pediatrician. If you're able to break the fever at home, and she's drinking fluids, the ER really isn't necessary. Hope she feels better soon!
    ba13ygrl1987

    Answer by ba13ygrl1987 at 2:28 PM on Mar. 5, 2011

  • When your child gets an immunization they are getting that virus put in to them so that their body can build up immunity. It is ENITRELY probable that her body is fighting whatever virus or viruses she rec'd in her shots, hence the fever. Fevers are good, they mean the body is doing it's job. Very high fevers are not good, though. Alernate Tylenol and Motrin and give her a cool bath or rub her down with alcohol.
    Anonymous

    Answer by Anonymous at 2:35 PM on Mar. 5, 2011

  • I say it is from the shots. I would let the pedi know when you see him next that she got a high fever with them...and if it doesn't go away, you might want to take her to after hour care/urgent care.
    sondamom0828

    Answer by sondamom0828 at 2:41 PM on Mar. 5, 2011

  • i would say it is likely from the shots. is she very lethargic? is she drinking anything? i would report it to the dr., and here http://vaers.hhs.gov/index

    happy2bmom25

    Answer by happy2bmom25 at 3:37 PM on Mar. 5, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN